Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 146, NWS Shreveport, LA

August 13, 2002Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 13, 2002, 6:25 PM CDT for Sevier County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2002, 6:25 PM CDT (23:25 UTC)
Expired
Aug 13, 2002, 7:00 PM CDT
In force
35 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Sevier County, AR

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2002-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2002-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
630 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

136 
WUUS54 KSHV 132325
SVRSHV
ARC133-140000-
/NEW.KSHV.SV.W.0279.132324-140000/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
624 PM CDT TUE AUG 13 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEVIER COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 700 PM CDT

* AT 624 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER   
RADAR INDICATED A SEVERE THUNDERSTORM OVER BEN LOMOND...MOVING 
NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  4 MILES SOUTHEAST OF BEN LOMOND AT 635 PM CDT

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SEVIER COUNTY IN SOUTHWEST ARKANSAS
UNTIL 700 PM CDT.

LAT...LON 3386 9423 3379 9402 3380 9400 3394 9411

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:30 PM CDT, 4 hours 55 minutes earlier.

Area forecast discussion, Aug 13, 1:30 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
130 PM CDT TUE AUG 13 2002

BETTER SHOWER/THUNDERSTORM COVERAGE THIS AFTERNOON COMPARED TO MONDAY
ACROSS THE REGION WITH SCATTERED ACTIVITY MAINLY ALONG AND SOUTH OF
I-20 CORRIDOR. CLOUD COVER HAS HAMPERED HEATING SOMEWHAT ACROSS THE
REGION BUT WITH UNCAPPED ATMOSPHERE AND PLENTIFUL MOISTURE...
CONVERGENCE ALONG MID LEVEL SHEAR AXIS WERE ALL THAT WAS NEEDED.
THIS ACTIVITY SHOULD WEAKEN SOMEWHAT TONIGHT BUT MAY NOT GO AWAY
ENTIRELY AS UPSTREAM SYSTEM BEGINS TO DROP OUT OF OKLAHOMA.

MORE COMPLEX SYSTEM UPSTREAM AND THERE HAVE BEEN A FEW CHANGES
IN 12Z MODEL RUNS WHICH WILL AFFECT THIS FORECAST SOMEWHAT. COLD FRONT
APPEARS TO BE SOMEWHERE ACROSS CNTRL OK EXTENDING INTO NW AR WITH
GOOD OUTFLOW BOUNDARY ACROSS S OK. CONVECTION FOR THE MOST PART HAS
BEEN NORTH OF THE COLD FRONT WITH ISENTROPIC LIFT PATTERN PRODUCING
ELEVATED CONVECTION. IN THE LAST HOUR...BEGINNING TO SEE SOME TOWERS
ON VIS IMAGERY IN WARM SECTOR AHEAD OF FRONT NEAR OUTFLOW BOUNDARY.
STRONG CAPPING INVERSION IN PLACE TO OUR WEST SHOULD PROHIBIT STRONG
THUNDERSTORMS UNTIL JET DYNAMICS ENTER THE PICTURE LATER THIS EVENING/
TONIGHT. AGREE WITH SPC THAT SEVERE THREAT WILL LIKELY REMAIN ACROSS
OUR EXTREME NORTHWEST THIRD TONIGHT AND SHOULD DIMINISH LATE AS DEPICTED
IN DEEP LAYER SHEAR PROFILE ALONG MID RED RIVER VALLEY OVERNIGHT.
NEVERTHELESS...WILL KEEP SEVERE/HEAVY RAINFALL WORDING NORTHWEST OF
I-30 CORRIDOR OVERNIGHT AS SCATTERED STORMS MAY ORGANIZE INTO MCS AND
TRAIN ACROSS THIS REGION LATE.

MODELS WANTING TO DISSIPATE REMNANT ACTIVITY QUICKLY ON WEDNESDAY BUT
WILL NOT WORD AS SUCH WITH THE COLD FRONT EXPECTED TO PULL UP STATIONARY
NORTH OF REGION. RIGHT REAR ENTRANCE REGION OF JET DOES LIFT OUT OVERNIGHT
HOWEVER. HAVE GENERALLY EXCEPTED MAV MOS TEMPS THROUGH THE PERIOD AS
EXPERIMENTAL ETA TEMPS LOOK TO WARM. WILL KEEP EXTENDED UNTOUCHED THROUGH
FIRST OF NEXT WEEK AS A CONTINUED ONSHORE GULF FLOW WILL KEEP MAKE
ISOLATED AFTERNOON ACTIVITY A GOOD BET ACROSS THE SOUTH AND EAST.

PRELIMINARY NUMBERS TO FOLLOW...13.

SHV 74/87/72/92 4522
MLU 74/87/72/91 4523
TXK 72/88/72/93 6522
TYR 72/88/73/93 4522
LFK 73/88/72/92 4523

.SHV...NONE.

Nearby

Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.